Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 50, NWS Memphis, TN

April 3, 2001Lee County, St. Francis County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Apr 3, 2001, 9:57 PM CDT for Lee County, St. Francis County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 3, 2001, 9:57 PM CDT (02:57 UTC)
Expired
Apr 3, 2001, 10:30 PM CDT
In force
33 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Lee County, AR, St. Francis County, AR

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 9:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2598 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2598 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1270 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 040258
SVRMEM

ARC077-123-040330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
957 PM CDT TUE APR 3 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LEE COUNTY IN EASTERN ARKANSAS
  SOUTHEAST ST. FRANCIS COUNTY IN EASTERN ARKANSAS

* UNTIL 1030 PM CDT.

* AT 951 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 7    
  MILES NORTHWEST OF BRICKEYS...MOVING SOUTHEAST AT 15 MPH. DAMAGING 
  HAIL CONTINUES LIKELY WITH THIS STORM.

* CITIES IN THE PATH OF THIS STORM THROUGH 1030 PM CDT INCLUDE...
  BRICKEYS...

.IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG       
 BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
 UPDATES AND INFORMATION.

LAT...LON 3504 9059 3495 9078 3465 9061 3482 9045

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 8:50 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Apr 3, 8:50 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
850 PM CDT TUE APR 3 2001

BUSY NIGHT TONIGHT AS SUPERCELL CONTINUES TRACKING SOUTH ACROSS THE
WESTERN PART OF FORECAST AREA. UPDATED ZONES TO INCLUDE WW 87 AND
REMOVE SOME OF THE COUNTIES FROM WW 85. OTHERWISE FORECAST APPEARS
TO BE FINE SO NO MAJOR CHANGES.

.MEG...NONE.

In the hours before

Special weather statement, Apr 3, 8:34 PM CDT, 1 hour 23 minutes before
ARZ008-009-017-018-026>028-035-036-MOZ113-115-TNZ001>004-019>021-
048>055-088>092-040230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
834 PM CDT TUE APR 3 2001

...SEVERE WEATHER THREAT HAS ENDED ACROSS PORTIONS OF NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE...

STRONG TO SEVERE THUNDERSTORMS HAVE MOVED SOUTHEAST OUT OF
NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE.
THE FOLLOWING COUNTIES ARE NO LONGER IN SEVERE THUNDERSTORM WATCH
NUMBER 85.

IN ARKANSAS...RANDOLPH...CLAY AND GREENE.

IN MISSOURI...DUNKLIN AND PEMISCOT.

IN TENNESSEE...LAKE...OBION...WEAKLEY...HENRY...DYER...GIBSON AND
CARROLL.

SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM FOR THE
FOLLOWING COUNTIES.

IN ARKANSAS...CRAIGHEAD...MISSISSIPPI...POINSETT...CROSS...
CRITTENDEN AND ST. FRANCIS.

IN TENNESSEE...LAUDERDALE...CROCKETT...TIPTON...HAYWOOD...MADISON...
CHESTER...DECATUR...SHELBY...FAYETTE...HARDIN...MCNAIRY AND HARDIN.
Special weather statement, Apr 3, 8:47 PM CDT, 1 hour 10 minutes before
ARZ008-009-017-018-026>028-035-036-MOZ113-115-TNZ001>004-019>021-
048>055-088>092-040215-

SPECIAL WEATHER STATEMENT...CORRECTED FOR TYPO
NATIONAL WEATHER SERVICE MEMPHIS TN
847 PM CDT TUE APR 3 2001

...SEVERE WEATHER THREAT HAS ENDED ACROSS PORTIONS OF NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE...

STRONG TO SEVERE THUNDERSTORMS HAVE MOVED SOUTHEAST OUT OF
NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE.
THE FOLLOWING COUNTIES ARE NO LONGER IN SEVERE THUNDERSTORM WATCH
NUMBER 85.

IN ARKANSAS...RANDOLPH...CLAY AND GREENE.

IN MISSOURI...DUNKLIN AND PEMISCOT.

IN TENNESSEE...LAKE...OBION...WEAKLEY...HENRY...DYER...GIBSON AND
CARROLL.

SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM FOR THE
FOLLOWING COUNTIES.

IN ARKANSAS...CRAIGHEAD...MISSISSIPPI...POINSETT...CROSS...
CRITTENDEN AND ST. FRANCIS.

IN TENNESSEE...LAUDERDALE...CROCKETT...TIPTON...HAYWOOD...MADISON...
CHESTER...DECATUR...SHELBY...FAYETTE...HARDEMAN...MCNAIRY AND HARDIN.
Local storm report, Apr 3, 8:50 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS, TN
850 PM CDT TUE APR 3 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0730 PM    2 W WALDENBURG            AR   .88 INCH HAIL
04/03/01   POINSETT                       REPORTED BY LAW
                                          ENFORCEMENT

0740 PM    2 SW JONESBORO            AR   .75 INCH HAIL
04/03/01   CRAIGHEAD                      REPORTED BY
SPOTTER

0805 PM    HICKORY RIDGE             AR   1.75 INCH HAIL
04/03/01   CROSS                          REPORTED BY
SPOTTER

0823 PM    5 NW WYNNE                AR   1.75 INCH HAIL
04/03/01   CROSS                          REPORTED BY
COUNTY EMA

0840 PM    5 E WYNNE                 AR   1.00 INCH HAIL
04/03/01   CROSS                          REPORTED BY
SPOTTER

0843 PM    WYNNE                     AR   2.75 INCH HAIL
04/03/01   CROSS                          REPORTED BY
SPOTTER
Special weather statement, Apr 3, 9:07 PM CDT, 50 minutes before
ARZ026>028-035-036-TNZ048>055-088>092-040230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
907 PM CDT TUE APR 3 2001

...SEVERE WEATHER THREAT HAS ENDED ACROSS PORTIONS OF NORTHEAST
ARKANSAS AND MUCH OF WEST TENNESSEE...

SEVERE THUNDERSTORMS CONTINUE TO MOVE SOUTHEAST ACROSS EAST CENTRAL
ARKANSAS. THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS PARTS OF
NORTHEAST ARKANSAS AND MUCH OF WEST TENNESSEE. THE FOLLOWING
COUNTIES ARE NO LONGER IN SEVERE THUNDERSTORM WATCH NUMBER 85.

IN ARKANSAS...CRAIGHEAD...MISSISSIPPI AND POINSETT

IN TENNESSEE...LAUDERDALE...TIPTON...CROCKETT...HAYWOOD...MADISON...
HENDERSON...CHESTER...DECATUR...FAYETTE...HARDEMAN...MCNAIRY PAND
HARDIN.

SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM FOR THE
FOLLOWING COUNTIES.

IN ARKANSAS...CROSS...CRITTENDEN AND ST. FRANCIS.

IN TENNESSEE...SHELBY
Local storm report, Apr 3, 9:12 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS, TN
912 PM CDT TUE APR 3 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0905 PM    FORREST CITY              AR   WIND DAMAGE
04/03/01   ST FRANCIS                     BUILDING DAMAGED IN
                                          DOWNTOWN FORREST CITY
                                          REPORTED BY LAW ENFORCEM=ENT

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:08 PM CDTSevere Thunderstorm WarningMEGCrittenden52 min
Apr 3, 7:15 PM CDTSevere Thunderstorm WarningMEGCross, Poinsett45 min
Apr 3, 7:47 PM CDTTornado WarningMEGCross43 min
Apr 3, 8:27 PM CDTTornado WarningMEGCross, St. Francis48 min
Apr 3, 9:12 PM CDTTornado WarningMEGLee, St. Francis48 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.